Aa
A
A
A
Close
GERD (Acid Reflux) Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
1243333 tn?1296446902

Narrowing of the esophagus

5 years ago I was diagnosed with GERD, about a year ago, had a endoscopic procedure where they dilated the esophagus and I just had it dilated again, have been told that I have serve esophagitis and gastritis, I take kapidex 60mg twice a day along with Carafate and reglan, could the Gerd be what is causing the esophagus to narrow and what other complications could I end up with if this continues. At this point I always have a sore throat. and the medications only keep the reflux at bay.
2 Responses
Avatar universal
Hi,
GERD for a long period of time can cause inflammation and narrowing of esophagus.
The other complicatiosn that can be expected are sore throat, cough, aspiration pneumonitis, hoarseness of voice, dental erosion, Barrett's esophagus and malignancy.
Avatar universal
Do you have other issues like coughing, swallowing problems, choking, sore throat, sinus or ear issues? It could be silent GERD without heartburn.
The medicines you are taking covers also GERD  and not just your diagnosed esophagitis and gastritis. So maybe you need to consult your doctor about adjusting your dosage.
Have you tried natural alternatives? Some of them might help you and will enable you to reduce some of the meds you are taking. Aloe Vera juice and DGL Liquorice can be agood starting point.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem